MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the right femoral artery.The 95% stenosed target lesion was located in the mildly tortuous and severely calcified right anterior tibial artery.After a 6f non-boston scientific (bsc) guide catheter was inserted and a non-bsc guidewire crossed the lesion, a 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilation.However, during the first inflation at 10 atmospheres for 10 seconds, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient condition was good.
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).Device evaluated by mfr.: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.The batch # was confirmed correct.The device showed signs of use.Microscopic investigation revealed a hole in the balloon 4.8 cm from the distal tip of the balloon.A kink was measured 72.2 cm from the hub, and another was 4.8 cm from the distal tip under the balloon.No other damage was seen.Device analysis determined the condition of the returned device was consistent with the reported information of a material rupture.Because there was no evidence of any product quality deficiencies, it was considered likely that the kinks were attributable to procedural issues therefore, the conclusion code adverse event related to procedure caused or contributed to the event.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14518065
Report Number2134265-2022-06073
Device Sequence Number12369385
Product Code DQY
UDI-Device Identifier08714729796589
UDI-Public08714729796589
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0027526914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: VASALLO FLOPPY; GUIDEWIRE: VASALLO FLOPPY; INFLATION DEVICE: ENCORE; INFLATION DEVICE: ENCORE; INTRODUCER SHEATH: 6F DESTINATION; INTRODUCER SHEATH: 6F DESTINATION; MICRO CATHETER: PROMINENT; MICRO CATHETER: PROMINENT
Patient SexUnknown